• Cee Cee
    May 13, 2008
    DHE and congestive heart failure....
    Cee Cee
    May 13, 2008

    I have been admitted to the hospital many times this year for migraines/headaches. Since last Dec. i have had a daily migraine/headache, which has not been responding to any medication that the doctors have tried. A few weeks ago i was admitted to the hospital for the DHE IV treatment. (Every 8 hours for 3 days. I was also given fluids through IV for those 3 days. The day after I was released from the hospital, I returned for Congestive Heart failure. Could this have been caused by the DHE and or IV fluids? As I have not had any heart problems before this time. I am 48 yrs old. They did a heart cathider.. and luckily there was no real damage.

    So I would like to know, if the DHE and or IV fluids could have caused this or the years of dealing with uncontrolled migraines?

     

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    May 14, 2008
    Teri Robert
    Health Guide
    May 14, 2008

    Cee,

     

    You didn't say what type of Migraines you have. Migraine with aura has been shown to increase the risk of cardiovascular disease. Take a look at the article Migraine with Aura Linked To Cardiovascular Disease in Women.

     

    DHE, other ergotamine medications, and the triptans are usually not used by people with a history of heart disease, but I don't know that there's any evidence that it can cause congestive heart failure.

     

    The IV fluids shouldn't have been a problem.

     

    These are questions that you really need to discuss with your own doctors who can review your family medical history, your medical history, and your current health and test results, then discuss the issue of DHE in the context of your personal health.

     

    Good luck,

    Teri


FROM OUR COMMUNITY

  • happyarch August 31, 2009
    happyarch
    August 31, 2009

    Hello,

     

    I was taking DHE for a year (daily) for my migraines and was admitted last week to the hospital with Congestive Heart Failure. This has been found to be as a direct result of the DHE. I have had difficulty breathing and doing any type of physical exertion for the past four months. It took (what seemed like) forever to figure it out.

     

    If you have (or have had) Congestive Heart Failure fluids can be dangerous. In my case, my heart was not able to pump the excess fluids and they backed up into my lungs, making it hard to breathe. I felt like I was drowning.

     

    DHE worked great for my migraines, but now I'm facing the possibility of a valve replacement operation because of it. Open heart surgery is a huge risk when treating migraines.

    READ MORE
    • Teri Robert
      August 31, 2009
      Teri Robert
      Health Guide
      August 31, 2009

      I would wonder why your doctor prescribed DHE to be used daily for so long a period of time. It should be generally limited to only two or three days a week for home use by patients.

       

      I'm sorry you're having so much trouble now. Please know we're here for you if you need support.

       

      Teri

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.